MAUDE Adverse Event Report: COVIDIEN MANSFIELD TRUCLEAR; HYSTEROSCOPE (AND ACCESSORIES)

COVIDIEN MANSFIELD TRUCLEAR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 7209808
Medical Device Problem Codes Energy Output Problem (1431); Self-Activation or Keying (1557); Smoking (1585); Device Displays Incorrect Message (2591); Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: 7209820, 7209820 truclear footswitch, unknown truclear, unknown truclear device, unknown - truclear, unknown truclear device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to use the truclear control unit began to malfunction, with smoke escaping through the vent on the right side of the control unit.Upon activating the foot pedal, the blade would not window lock or activate.Additionally, the handpiece began to malfunction, became hot and the inner mechanism started moving without activation of the foot pedal.The truclear control unit displayed error code 10 and upon testing it was reading error 6.There was no patient involved.
 
Additional Manufacturer Narrative
Additional information: a1, b5, g3 d10 concomitant product: 7209807, 7209807 truclear handpiece (serial#(b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to use, the truclear control unit began to malfunction, with smoke escaping through the vent on the right side of the control unit.Upon activating the foot pedal, the blade would not window lock or activate.Additionally, the handpiece began to malfunction, became hot, and the inner mechanism started moving without activation of the foot pedal.The truclear controlunit displayed error code 10 during surgery and upon testing it was reading error 6.The control unit was tested with 11 other working handpieces and still was not working and was showing e6 error code.Footswitch and blade functioned properly on other working control units.There was no patient involved.

Brand Name
TRUCLEAR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN MANSFIELD
15 hampshire street
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN MANSFIELD
15 hampshire street
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21679156
Report Number1282497-2025-00187
Device Sequence Number7768362
Product Code HIH
UDI-Device Identifier10884521749931
UDI-Public10884521749931
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K031787
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209808
Device Catalogue Number7209808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date03/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; SEE H11.
Patient SexUnknown